Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Urine color brown, on amoxicillin after being diagnosed by strep throat. Normal?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My husband has been on amoxcilian for a day, diagnosed with Strep Throat. He told me that his urine is so cloudy you can't see through it and the color is very close to brown. Is this normal during Strep recovery?
Posted Mon, 30 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 3 hours later

Thanks for posting your query.

Based on your description, I think what your husband might be having is hematuria or blood in urine.

It can be due to two reasons. These include:

1) Post streptococcal glomerulonephritis which is common after strep sore throat. It is characterized by decreased urine output and rust colored urine. Sometimes there can be visible blood in urine imparting a brown color to it. He needs to get an urgent urine examination, Anti-DNase B test and serum ASO titres and complement levels.

2) Second possibility is a side effect of the drug Amoxicillin which may cause crystalluria or hematuria due to interstitial nephritis. In such a case, the drug needs to be changed to some other antibiotic.

In both cases, your husband needs an immediate evaluation by his physician.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor